MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Codes Program or Algorithm Execution Problem (4033); Delayed Program or Algorithm Execution (4034)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthineers has requested additional information in order to conduct a thorough investigation of the reported event.Should the investigation identify a general design or systematic issue, or any other reason as a root cause of this issue, a supplemental report will be filed.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition as ct system.On (b)(6) 2023, a 14-year-old female, polytrauma patient was taken to the emergency department for a head, spine, and thorax examination.The head scan was completed successfully, however, due to a technical issue, the operator could not continue the planned spine and thorax examinations.The customer decided to transfer the patient to the radiology department where the spine and thorax examinations could be completed successfully with a delay of 20 minutes.It was reported that the patient passed away approximately five hours later.According to the customer, the delay in procedure did not cause nor contribute to the patient¿s death.The customer confirmed by phone that the patient death was directly related to the serious injuries caused by a traffic accident.This report is submitted with an abundance of caution.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key17689016
Report Number3004977335-2023-00106
Device Sequence Number12291319
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale